Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 96, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 28, 2016, 6:59 PM CST for Sumter County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 28, 2016, 6:59 PM CST (00:59 UTC)
- Expired
- Nov 28, 2016, 7:31 PM CST
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 137 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 7:10 PM CST | TSTM WND DMG | 5 W Kinterbish, AL | LARGE OAK TREE BLOCKING COUNTY ROAD 5 NEAR RANDOLPH STREET. ANOTHER LARGE TREE DOWN NEARBY ON COUNTY ROAD 1. ESTIMATE WINDS AT 65. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 4:38 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
994
WUUS54 KBMX 290059
SVRBMX
ALC119-290145-
/O.NEW.KBMX.SV.W.0096.161129T0059Z-161129T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 PM CST MON NOV 28 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 745 PM CST
* AT 659 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER CUBA...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YORK...CUBA...COATOPA...KINTERBISH...DUG HILL...LILITA...WARD...
BELMONT...DEMOPOLIS LOCK AND DAM...OLD MALLARD AIRPORT...
MCDOWELL...BELLAMY...I 20 WELCOME CENTER AT CUBA AND WHITFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3251 8839 3262 8786 3261 8784 3259 8786
3261 8786 3260 8790 3257 8787 3254 8787
3252 8784 3252 8792 3246 8796 3243 8804
3238 8804 3237 8802 3236 8801 3232 8842
TIME...MOT...LOC 0059Z 260DEG 44KT 3242 8839
HAIL...0.88IN
WIND...60MPH
$$
32/DAVIS2 follow-up statements
607
WWUS54 KBMX 290117
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CST MON NOV 28 2016
ALC119-290145-
/O.CON.KBMX.SV.W.0096.000000T0000Z-161129T0145Z/
SUMTER AL-
717 PM CST MON NOV 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHEASTERN SUMTER COUNTY...
AT 717 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR COATOPA...OR
10 MILES EAST OF YORK...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YORK...COATOPA...DUG HILL...LILITA...MCDOWELL...BELLAMY...WARD...
BELMONT...DEMOPOLIS LOCK AND DAM...WHITFIELD AND OLD MALLARD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3252 8827 3262 8786 3261 8784 3259 8786
3261 8786 3260 8790 3257 8787 3254 8787
3252 8784 3252 8792 3246 8796 3243 8804
3238 8804 3237 8802 3236 8801 3235 8831
TIME...MOT...LOC 0117Z 260DEG 44KT 3246 8813
HAIL...<.75IN
WIND...60MPH
$$
32/DAVIS536
WWUS54 KBMX 290131
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CST MON NOV 28 2016
ALC119-290141-
/O.CAN.KBMX.SV.W.0096.000000T0000Z-161129T0145Z/
SUMTER AL-
731 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR
WEST CENTRAL AND SOUTHWESTERN ALABAMA.
LAT...LON 3252 8827 3262 8786 3261 8784 3259 8786
3261 8786 3260 8790 3257 8787 3254 8787
3252 8784 3252 8792 3246 8796 3243 8804
3238 8804 3237 8802 3236 8801 3235 8831
TIME...MOT...LOC 0130Z 260DEG 44KT 3249 8793
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 5:37 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 28, 5:37 PM CST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 537 PM CST Mon Nov 28 2016 .UPDATE... For 00Z Aviation. && .DISCUSSION... There will be a lull in the convective activity during the daytime hours on Tuesday as the overnight convection weakens and a low level boundary stalls out over southeast Alabama. The next short wave trof will dig rapidly southward into Texas on Tuesday and the stalled out boundary will lift northward as a warm front. Without any significant lifting mechanism in place on Tuesday, only scattered showers and thunderstorms expected for areas along and south of I-20. Upper lift will increase significantly along the MS river Tuesday afternoon ahead of the advancing short wave trof. Convective activity will increase rapidly Tuesday evening across northwest Alabama along the warm front. Southerly flow in the warm sector will increase as the temperature gradient increases along the front. SPC has a large portion of central Alabama under a slight risk for Tuesday night and Wednesday. All modes of severe weather possible. Timing of severe threat is problematic due to differences between GFS and ECMWF models in timing of advancing short wave trof. The ECMWF model has been consistently slower than the GFS, which would put the eastern counties under more of a severe threat on Wednesday due to diurnal heating. Best guess is that severe threat will begin around midnight Tuesday night over the northwest counties and push slowly eastward through early Wednesday afternoon. There could be some discrete cells over west Alabama Tuesday evening, so we will leave the begin time at 6pm Tuesday for now in our products. The storm system will clear out of east Alabama Wednesday evening with clearing skies by sunrise Thursday. Cooler and drier Thursday and Friday with high level moisture increasing Friday night and Saturday. The models have been trending towards a wetter pattern over the weekend. Rain will likely spread into the area Saturday night and especially on Sunday. The ECMWF and Canadian models are the most aggressive with this system showing a surface low forming in the northwest Gulf. This scenario would likely bring more rain into central Alabama than currently forecast, but would like to see a few more runs before making any big changes to forecast. 58/rose && .AVIATION... 00Z TAF Discussion. VFR conditions at all terminals to start, with a downward trend to MVFR/localized IFR as ceilings and visibilities fall inside a large rain shield and embedded squall line set to move through Alabama tonight. Gusty surface winds will frequently exceed 25-30 knots this evening ahead of the squall line, higher within the squall itself. Lingering low clouds are progged by forecast models overnight, with bases rising a bit in the hours after sunrise. For now, I've gone with trailing, post-storm MVFR categories and then VFR but this will need to be revisited for the 06Z TAF issuance. *A close tabs on wind and squall timing will be necessary this evening for any amendments. Southerly breeziness (to a lesser extent) is expected overnight and into Tuesday. Some isolated showers/a storm are possible on Tuesday, but have left mentions out at this time; however, rain/storm chances become more certain toward and beyond the end of this TAF period. 89^GSatterwhite && .FIRE WEATHER... Strong southerly flow will bring up humidity levels this afternoon and tonight. Rain, heavy at times, will overspread central Alabama tonight and early Tuesday. Beneficial rainfall is expected through Wednesday with two waves of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 75 59 64 39 / 90 20 90 100 10 Anniston 58 75 62 66 42 / 90 40 60 100 10 Birmingham 57 77 63 64 41 / 90 20 100 90 10 Tuscaloosa 56 79 61 62 39 / 90 20 100 90 10 Calera 58 77 62 66 41 / 90 20 90 100 10 Auburn 64 74 65 69 46 / 80 70 30 80 30 Montgomery 64 79 67 72 44 / 80 60 40 80 20 Troy 66 77 65 72 44 / 80 70 30 80 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until midnight CST tonight for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Nov 28, 1:39 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CST MON NOV 28 2016 ALZ011>015-017>050-292245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 139 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS, INCLUDING WIND GUSTS UP TO 60 MPH AND A FEW BRIEF TORNADOES. THE THREAT AREA IS GENERALLY WEST OF A LINE FROM ONEONTA TO MARION. THE MAIN TIMING FOR THIS THREAT IS FROM 6 PM THROUGH 12 AM. WINDY CONDITIONS ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA THROUGH TONIGHT, WITH A POTENTIAL FOR SUSTAINED WINDS OF 20 TO 30 MPH AND HIGHER GUSTS. THESE WINDS COULD BRING DOWN TREE BRANCHES OR SMALL TREES THAT HAVE BEEN WEAKENED BY THE ONGOING DROUGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS, INCLUDING WIND GUSTS UP TO 60 MPH, QUARTER SIZE HAIL AND A FEW BRIEF TORNADOES. ALL OF CENTRAL ALABAMA IS INCLUDED IN THIS EVENT. THE MAIN TIMING WILL BE TUESDAY EVENING THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.
In the hours before
Special weather statement, Nov 28, 6:10 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CST MON NOV 28 2016
ALZ017-023-290115-
TUSCALOOSA AL-BLOUNT AL-
610 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BLOUNT AND
TUSCALOOSA COUNTIES UNTIL 715 PM CST...
AT 610 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ASHCRAFT CORNER TO NEAR ALICEVILLE.
MOVEMENT WAS NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...SUMITON...DORA...HOLT...BROOKWOOD...COKER...
TUSCALOOSA AMPHITHEATER...BINION CREEK LANDING...BRYANT DENNY
STADIUM...ARKADELPHIA...LAKE LURLEEN STATE PARK...UNIVERSITY MALL...
DEERLICK CREEK CAMPGROUNDS...BANKHEAD LOCK AND DAM...TUSCALOOSA
REGIONAL AIRPORT...SAMANTHA...MCFARLAND MALL...GORGAS STEAM PLANT AND
WINDHAM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3352 8784 3352 8767 3358 8767 3358 8763
3361 8763 3359 8732 3384 8696 3387 8696
3387 8692 3392 8692 3397 8678 3384 8688
3358 8732 3352 8732 3350 8726 3349 8733
3347 8734 3339 8723 3318 8739 3305 8783
TIME...MOT...LOC 0010Z 246DEG 46KT 3353 8783 3306 8813
32/DAVISSpecial weather statement, Nov 28, 6:12 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CST MON NOV 28 2016
ALZ015-290115-
WALKER AL-
612 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 715 PM CST...
AT 612 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NAUVOO TO 8 MILES EAST OF ASHCRAFT CORNER.
MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...SUMITON...CORDOVA...DORA...CARBON HILL...PARRISH...OAKMAN...
SIPSEY...WEST JEFFERSON...KANSAS...GORGAS...QUINTON...GORGAS STEAM
PLANT...ROCKY HOLLOW...BURNWELL...BELOIT...LYNNS PARK...WEST
CORONA...GAMBLE AND BARNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3389 8709 3389 8701 3387 8700 3386 8696
3380 8695 3377 8702 3366 8706 3361 8718
3358 8720 3355 8719 3351 8730 3352 8732
3359 8732 3360 8742 3369 8743 3369 8753
3387 8753 3387 8762 3391 8760 3393 8710
TIME...MOT...LOC 0012Z 278DEG 33KT 3399 8745 3352 8775
32/DAVISSpecial weather statement, Nov 28, 6:17 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CST MON NOV 28 2016
ALZ030-031-290115-
GREENE AL-SUMTER AL-
617 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER AND GREENE
COUNTIES UNTIL 715 PM CST...
AT 617 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM COOKSVILLE TO NEAR TAMOLA. MOVEMENT WAS
NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EUTAW...BOLIGEE...UNION...GAINESVILLE...EPES...EMELLE...NEW WEST
GREENE...JENA...PANOLA...MANTUA...ALLISON...KNOXVILLE...WEST
GREENE...GEIGER...WARSAW...PAYNEVILLE...LEWISTON...I 20 REST AREA
NEAR EUTAW...EUTAW MUNICIPAL AIRPORT AND PLEASANT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3299 8834 3300 8817 3304 8814 3304 8804
3315 8784 3302 8783 3302 8771 3299 8771
3298 8775 3295 8773 3293 8777 3290 8777
3286 8783 3280 8782 3276 8787 3276 8782
3260 8839
TIME...MOT...LOC 0017Z 240DEG 53KT 3298 8835 3262 8852
32/DAVISLocal storm report, Nov 28, 6:51 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM NON-TSTM WND GST 1 E HOKES BLUFF 34.00N 85.85W
11/28/2016 M52 MPH ETOWAH AL TRAINED SPOTTER
WIND GUST MEASURED ON HOME EQUIPMENT. IN
ADDITION, NUMEROUS REPORTS OF TREES AND
POWER LINES DOWN ACROSS ETOWAH COUNTY DUE TO
GRADIENT WINDS.
&&
NOSpecial weather statement, Nov 28, 6:56 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CST MON NOV 28 2016
ALZ030-033-290200-
PERRY AL-SUMTER AL-
656 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND SOUTHERN
SUMTER COUNTIES UNTIL 800 PM CST...
AT 655 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KEWANEE...OR NEAR CUBA...MOVING EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LIVINGSTON...YORK...UNIONTOWN...CUBA...NEWBERN...
COATOPA...KINTERBISH...BLUFFPORT...THE UNIVERSITY OF WEST ALABAMA...
DUG HILL...LILITA...WARD...BELMONT...U.S. 80 AND AL 28...DEMOPOLIS
LOCK AND DAM...OLD MALLARD AIRPORT...LANEVILLE...MCDOWELL AND
BELLAMY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3258 8839 3263 8791 3261 8784 3260 8784
3261 8788 3253 8784 3253 8753 3265 8753
3266 8748 3265 8748 3231 8749 3231 8752
3252 8753 3252 8791 3238 8804 3231 8793
3231 8842
TIME...MOT...LOC 0055Z 261DEG 46KT 3242 8846
32/DAVISSpecial weather statement, Nov 28, 6:57 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CST MON NOV 28 2016
ALZ023-032-290200-
TUSCALOOSA AL-HALE AL-
657 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALE AND SOUTHERN
TUSCALOOSA COUNTIES UNTIL 800 PM CST...
AT 657 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR JENA TO NEAR UNION TO BOLIGEE. MOVEMENT
WAS EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...MOUNDVILLE...LAKE VIEW...BROOKWOOD...
COALING...VANCE...WOODSTOCK...AKRON...TUSCALOOSA AMPHITHEATER...LAKE
WILDWOOD...MERCEDES BENZ OF ALABAMA...BRYANT DENNY STADIUM...SHELTON
STATE COMMUNITY COLLEGE...EVANSVILLE...WEDGEWORTH...UNIVERSITY
MALL...DEERLICK CREEK CAMPGROUNDS AND ABERNANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3280 8782 3286 8783 3299 8771 3302 8771
3302 8783 3319 8779 3336 8720 3328 8707
3322 8710 3319 8720 3313 8720 3313 8728
3301 8732 3300 8742 3284 8742 3283 8747
3276 8747 3271 8783 3275 8781 3276 8787
TIME...MOT...LOC 0057Z 254DEG 42KT 3314 8776 3292 8787 3273 8800
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:10 PM CST | Special Weather Statement | BMX | Tuscaloosa | 65 min |
| Nov 28, 6:12 PM CST | Special Weather Statement | BMX | Walker | 63 min |
| Nov 28, 6:17 PM CST | Special Weather Statement | BMX | Greene | 58 min |
| Nov 28, 6:56 PM CST | Special Weather Statement | BMX | Sumter | 64 min |
| Nov 28, 6:57 PM CST | Special Weather Statement | BMX | Hale | 63 min |
| Nov 28, 7:04 PM CST | Special Weather Statement | BMX | Jefferson | 41 min |
| Nov 28, 7:14 PM CST | Special Weather Statement | BMX | Blount | 46 min |
| Nov 28, 7:22 PM CST | Special Weather Statement | BMX | Bibb | 68 min |
| Nov 28, 7:45 PM CST | Special Weather Statement | BMX | Shelby | 60 min |
| Nov 28, 7:54 PM CST | Special Weather Statement | BMX | Etowah, St. Clair | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.